Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 263, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 4, 2016, 6:32 PM CDT for Dallam County, Hartley County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 6:32 PM CDT (23:32 UTC)
- Expired
- Sep 4, 2016, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WUUS54 KAMA 042332
SVRAMA
TXC111-205-050015-
/O.NEW.KAMA.SV.W.0263.160904T2332Z-160905T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 715 PM CDT
* AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DALHART...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DALHART AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3596 10270 3625 10269 3640 10217 3594 10217
TIME...MOT...LOC 2332Z 263DEG 20KT 3612 10257
HAIL...1.00IN
WIND...60MPH
$$
ANDRADE1 follow-up statement
696
WWUS54 KAMA 042352
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT SUN SEP 4 2016
TXC111-205-050015-
/O.CON.KAMA.SV.W.0263.000000T0000Z-160905T0015Z/
HARTLEY TX-DALLAM TX-
652 PM CDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...
AT 650 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES NORTHEAST OF DALHART...MOVING EAST NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DALHART AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3596 10270 3625 10269 3640 10217 3594 10217
TIME...MOT...LOC 2350Z 263DEG 20KT 3613 10244
HAIL...1.00IN
WIND...60MPH
$$
ANDRADEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:06 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 4, 4:06 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 406 PM CDT SUN SEP 4 2016 .DISCUSSION... The Panhandles will remain in an area of SW flow aloft between mid-a upr lvl high center across the deep south and a trough w/ base digging into NV. H7 theta-e ridging across the wrn 3rd indicates bit of a monsoon connection there while low level SFC to H85 gulf moisture is more evident across the east (hence the mid-upr 60s dewpoints). Very weak s/wvs may enhance potential for locally generated and NM mountain induced convection mainly along the H7 Theta-e axis in the WRN/NWRN 3rd of the region this evening and again in the NW corner on Monday. Am generally keeping POPS in ISOLD ranger to cover this convection. By Tuesday the upper trough to the west will weaken, but also draw nearer to the area placing the Panhandles near the SERN edge of a jet streak with diffluence aloft noted. Deep layer moisture will increase as H85-H5 thete-e ridging develops due to a tap into tropical moisture across the ERN Pacific and continued SRLY low level flow below. These factors will come together to produce another cloudy and wet period late Tuesday-Wednesday with perhaps a potential for heavy rainfall, although timing of precip events and cloud cover may impact available instability (esp Wed). It appears the best rain chance will come Tuesday night and Wednesday, but there is significant differences between GFS, NAM and ECMWF which mainly seem to revolve around the handling of a mid level H5 jet/impulse which GFS is slower and stronger with than other models. Am leaning somewhat toward a NAM/GFS blend, with less influence of the ECMWF, but we will have to see. Given this, am showing isold-sct POPs favoring the west Tuesday and Tuesday night with high end sct POPs on Wed with best chances in the central and SE zones. There could be a very low-end severe potential given increasing deep layer shear these periods, but will be strongly dependent on getting good heating through high cloudiness and possibly ongoing early precip on Wed. Somewhat warm mid level temps and skinny cape profiles also suggest heavy rainfall will likely be the biggest threat from storms that do develop. Will continue with previous trends which show decreasing POPs mainly confined to the SE Thu and Fri, however this may change as model solns are not in good agreement these periods. ECMWF, which was much drier in the Tue-Wed timeframe is much wetter then other models Thu and Fri as it shows the remnant of a ern Pac tropical system merging into the base of the aforementioned trough and moving directly across the Panhandles Thursday while the GFS leaves the remnant mid-level vort center behind in AZ. Then on Friday, the ECMWF is stronger with a northern stream trough and therefore drives a cold front into the area while the GFS shows it stalling to the north. Again, will stick closer to the GFS which is drier these periods attm, but this will bear watching. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 87 67 83 68 / 10 5 5 30 40 Beaver OK 72 92 72 91 72 / 10 5 5 20 20 Boise City OK 65 89 67 86 66 / 20 20 20 30 30 Borger TX 71 90 71 87 71 / 10 5 5 30 30 Boys Ranch TX 68 89 68 85 69 / 20 10 10 40 50 Canyon TX 67 87 67 82 68 / 10 5 5 30 40 Clarendon TX 69 88 69 86 71 / 10 5 5 30 20 Dalhart TX 67 88 67 84 67 / 20 20 20 30 40 Guymon OK 70 91 70 89 70 / 20 10 5 20 20 Hereford TX 67 87 67 83 67 / 20 10 10 40 50 Lipscomb TX 72 90 72 88 72 / 10 5 5 20 20 Pampa TX 68 87 68 84 70 / 10 5 5 30 20 Shamrock TX 72 90 72 89 72 / 10 5 5 30 20 Wellington TX 72 91 72 91 72 / 5 5 5 30 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && MJG
Hazardous weather outlook, Sep 4, 4:20 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT SUN SEP 4 2016 OKZ001>003-TXZ001>020-051100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 420 PM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE WESTERN PANHANDLES THIS AFTERNOON AND EVENING. PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. HOWEVER...SOME STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY WESTERN PARTS OF THE PANHANDLES THROUGH THE PERIOD. HIGHEST CHANCES FOR STORMS WILL BE ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME, HOWEVER AN ISOLATED STRONG TO SEVERE STORM MAY BE POSSIBLE ON SOME DAYS. STORMS ON TUESDAY AND WEDNESDAY MAY PRODUCE AREAS OF LOCALLY HEAVY RAINFALL AND THIS WILL BE THE MAIN THREAT FROM STORMS THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJG
In the hours before
Special weather statement, Sep 4, 5:51 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT SUN SEP 4 2016 TXZ006-042330- HARTLEY TX- 551 PM CDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY COUNTY UNTIL 630 PM CDT... AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROMERO...OR 15 MILES NORTHEAST OF NARA VISA...MOVING EAST NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTLEY AND ROMERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3563 10295 3580 10297 3601 10226 3573 10219 TIME...MOT...LOC 2250Z 255DEG 35KT 3573 10287 ANDRADE
Special weather statement, Sep 4, 5:55 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 555 PM CDT SUN SEP 4 2016 TXZ001-006-042345- DALLAM TX-HARTLEY TX- 555 PM CDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL 645 PM CDT... AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WARE...OR 14 MILES WEST OF DALHART...MOVING EAST NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART...WARE AND CONLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3597 10291 3629 10280 3639 10217 3598 10217 TIME...MOT...LOC 2254Z 252DEG 22KT 3612 10277 ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:51 PM CDT | Special Weather Statement | AMA | Hartley | 39 min |
| Sep 4, 5:55 PM CDT | Special Weather Statement | AMA | Dallam | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.